MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802892
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected intact pth (ipth) results were obtained when samples from multiple patients were tested using vitros ipth lot 1980 on a vitros xt 7600 integrated system.The results were higher than expected when compared to roche pth results for the same patient samples.Patient 1, vitros ipth result of 100.57 pg/ml versus the roche pth result of 65.9 pg/ml patient 2, vitros ipth results of 96.00, 74.44 and 86.04.Pg/ml versus the roche pth result of 63.2 pg/ml patient 3, vitros ipth result of 129.79.Pg/ml versus the roche pth result of 79.9 pg/ml patient 4, vitros ipth result of 135.00.Pg/ml versus the roche pth result of 93.2 pg/ml patient 5, vitros ipth result of 109.86.Pg/ml versus the roche pth result of 69.5 pg/ml patient 6, vitros ipth result of 80.48.Pg/ml versus the roche pth result of 52.7 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros ipth results were reported from the laboratory.However, no treatment was altered, initiated or stopped based on the reported results and corrected reports documenting the roche results were later issued.There has been no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 606932.
 
Additional Manufacturer Narrative
The investigation determined that higher than expected intact pth (ipth) results were obtained when samples from multiple patients were tested using vitros ipth lot 1980 on a vitros xt 7600 integrated system.The results were higher than expected when compared to roche pth results for the same patient samples.A definitive cause of the event was not established.Historical qc results from biorad qc testing indicate acceptable vitros ipth lot 1980 performance.Additionally, vitros ipth lot 1980 performance was deemed acceptable from vitros ipth control testing and ongoing tracking and trending did not identify any signals to suggest there is a systemic quality issue with vitros ipth lot 1980.An instrument related issue is an unlikely contributor to the event, however, as there was no diagnostic precision testing conducted to verify the performance of the vitros xt7600 integrated system, an instrument related issue cannot be completely ruled out as a contributor to the event.Improper storage and handling of the patient samples cannot be ruled out as a contributor to the event.Roche pth testing occurred up to two days following vitros ipth testing for the patients and as ipth is susceptible to fragmentation, it is possible the time between testing events contributed to the discordance observed between the vitros ipth and roche pth methods and that the higher vitros ipth results for the patients were accurate, however, this could not be confirmed.Method to method differences between the vitros ipth and roche pth methods cannot be ruled out as a contributor to the event as the methods for ipth testing are not standardized, therefore numerical variation can be seen between methods.Ortho issued customer letters (cl2016-196, 05 october 2016 and cl2016-220, 24 november 2016) indicating that the results observed for patient samples on the vitros ipth assay were high when compared to alternate methods and that an atypical number of samples were predicting above the reference interval.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19932953
Report Number3007111389-2024-00153
Device Sequence Number14148563
Product Code CEW
UDI-Device Identifier10758750006267
UDI-Public(01)10758750006267(17)250120(11)240413(10)1980
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Catalogue Number6802892
Device Lot Number1980
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown